Advertisement

Drug-Induced Pemphigoid and Linear IgA Disease

  • Sylvia H. KardaunEmail author
  • Joost M. Meijer
Chapter

Abstract

Drug-induced pemphigoid and drug-induced linear IgA disease can be difficult to differentiate from bullous pemphigoid (BP), mucous membrane pemphigoid (MMP), and linear IgA disease (LAD) because of only minor differences in clinical, histopathologic, and immunopathologic features. However, differentiation can be of major importance because of a different approach, treatment, and outcome. Diagnosis is mainly based on the time relation between start of the suspected drug(s) and onset of the lesions. Drug-induced BP and drug-induced LAD tend to be self-limiting after withdrawal of the culprit drug.

Keywords

Autoimmune disease Vesiculobullous disease Adverse drug reaction Drug induced Drug triggered Bullous pemphigoid Linear IgA disease Diuretics Vancomycin 

References

  1. 1.
    Lo Schiavo A, Ruocco E, Brancaccio G, Caccavale S, Ruocco V, Wolf R. Bullous pemphigoid: etiology, pathogenesis, and inducing factors: facts and controversies. Clin Dermatol. 2013;31(4):391–9.CrossRefPubMedGoogle Scholar
  2. 2.
    Stavropoulos PG, Soura E, Antoniou C. Drug-induced pemphigoid: a review of the literature. J Eur Acad Dermatol Venereol. 2014;28(9):1133–40.CrossRefPubMedGoogle Scholar
  3. 3.
    Bastuji-Garin S, Joly P, Picard-Dahan C, Bernard P, Vaillant L, Pauwels C, Salagnac V, Lok C, Roujeau JC. Drugs associated with bullous pemphigoid. A case-control study. Arch Dermatol. 1996;132(3):272–6.Google Scholar
  4. 4.
    Vassileva S. Drug-induced pemphigoid: bullous and cicatricial. Clin Dermatol. 1998;16(3):379–87.CrossRefPubMedGoogle Scholar
  5. 5.
    Chanal J, Ingen-Housz-Oro S, Ortonne N, Duong TA, Thomas M, Valeyrie-Allanore L, Lebrun-Vignes B, André C, Roujeau JC, Chosidow O, Wolkenstein P. Linear IgA bullous dermatosis: comparison between the drug-induced and spontaneous forms. Br J Dermatol. 2013;169(5):1041–8.Google Scholar
  6. 6.
    Fortuna G, Salas-Alanis JC, Guidetti E, Marinkovich MP. A critical reappraisal of the current data on drug-induced linear immunoglobulin A bullous dermatosis: a real and separate nosological entity? J Am Acad Dermatol. 2012;66(6):988–94.CrossRefPubMedGoogle Scholar
  7. 7.
    Camilleri M, Pace JL. Drug-induced linear immunoglobulin-A bullous dermatosis. Clin Dermatol. 1998;16(3):389–91.CrossRefPubMedGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2016

Authors and Affiliations

  1. 1.Department of DermatologyCenter for Blistering Diseases, University Medical Center Groningen, University of GroningenGroningenthe Netherlands

Personalised recommendations